# SDR IXXA0000019

- Difficulty date: May 11, 2000
- Submitted: May 11, 2000
- Operation: Air carrier
- Aircraft: N784AL
- Make and model: Doug DC-8-63F
- Aircraft serial: 46135
- Aircraft time: 74,166 hours, 23,081 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Insulation
- Condition: Misinstalled
- Location: A/C Bay
- Part time: 74,166 hours, 23,081 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE FROM RMS TO DAN, THE FLIGHT CREW SENSED FUMES IN THE COCKPIT DURING CLIMB.  THE FLIGHT RETURNED TO RMS FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE AIRCRAFT LOCATING A PIECE OF INSULATION LYING ON THE AIR CONDITIONING DISTRIBUTION DUCT.  MAINTENANCE REMOVED THE INSULATION, PERFORMED A SUCCESSFUL OPERATIONAL CHECK ON THE AIR CONDITIOINING SYSTEM.  THE AIRCRAFT WAS RETURNED TO SERVICE.
